Nebraska, 2014

Hail in Nebraska, June 11, 2014

June 11, 2014 · NWS GID · 13 events in 5 counties and zones

Thunderstorms produced severe hail up to the size of tennis balls on this Wednesday evening. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$234,000
Crop damage
$17 million
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Thunderstorms produced severe hail up to the size of tennis balls on this Wednesday evening. Around 7 p.m. CDT, thunderstorms began forming across southern Hall and Adams counties. Over the following hour, other storms developed, forming a broken line from Hamilton county southwestward to Webster county. The initial storm produced multiple reports of generally one inch hail between Doniphan and Juniata. The northernmost storm produced multiple reports of hail as large as ping pong balls across Hamilton and York counties. However, the largest hail fell with the storm over Webster county, where hail up to the size of tennis balls fell near Red Cloud. After 9 p.m. CDT, the coverage of thunderstorms diminished with the storm over York county exiting into eastern Nebraska and the storms that remained along the Kansas-Nebraska border weakening below severe limits.

These storms formed right along a weak cold front that was merging with the lee side trough that had advanced out ahead of it. The upper level flow was fairly zonal over the central and western United States, with a shortwave trough progressing through the Northern Plains. Temperatures were in the lower to middle 80s when the storms developed, with dewpoints in the lower to middle 60s. Combined with steep 700-500 mb lapse rates (nearly 7.5 deg C/km), MLCAPE values were between 2000 and 3000 J/kg. Effective deep-layer shear was 25 to 30 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 11, 5:46 PM CST, 46 minutes earlier.

Area forecast discussion, Jun 11, 5:46 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT WED JUN 11 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 346 PM CDT WED JUN 11 2014

MAP ANALYSIS INDICATES A CLOSED UPPER TROPOSPHERIC LOW OVER
PORTIONS OF THE MID TO UPPER MISSISSIPPI VALLEY AND GREAT LAKES
REGION...AS WELL AS AN UPPER TROPOSPHERIC SHORT WAVE TROUGH OVER
MONTANA AND WYOMING. UPPER TROPOSPHERIC FLOW IS FAIRLY WEAK ACROSS
MUCH OF THE CONUS...WITH THE EXCEPTION OF A ~110KT JET STREAK NEAR
MAINE AND A ~55KT JET STREAK OVER WYOMING. UPPER TROPOSPHERIC FLOW
OVER OUR AREA MAXES OUT AT AROUND 40KTS NEAR 29000FT AGL PER 12Z
SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY SHOWS
ENHANCED UPPER TROPOSPHERIC MOISTURE OVER THE EASTERN CONUS...AS
WELL AS OVER PORTIONS OF THE CENTRAL TO NORTHERN HIGH PLAINS AHEAD
OF THE AFOREMENTIONED SHORT WAVE TROUGH AXIS. AT THE SURFACE AN
AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER NORTHEASTERN
COLORADO...AND AN AREA OF HIGH BAROMETRIC PRESSURE EXISTS OVER
NORTHEASTERN OKLAHOMA AND SOUTHEASTERN KANSAS. A WARM FRONT /
STATIONARY BOUNDARY IS NOTED EXTENDING NORTHEAST FROM THE SURFACE
LOW INTO PORTIONS OF WESTERN NEBRASKA AND SOUTH CENTRAL SOUTH
DAKOTA...AND A WEAK DRY LINE EXTENDS SOUTH/SOUTHWEST FROM THE
SURFACE LOW ACROSS PORTIONS OF EASTERN COLORADO AND WESTERN
KANSAS. THE LOWER TROPOSPHERIC WIND FIELD ACROSS OUR AREA REMAINS
FROM THE SOUTHEAST AS A RESULT.

GUIDANCE SUGGESTS THE UPPER TROPOSPHERIC SHORT WAVE TROUGH AXIS
OVER MONTANA AND WYOMING WILL MOVE EAST THROUGH THE NEXT 24
HOURS...CLEARING THE NORTHERN PLAINS BY 06Z TONIGHT...AND MOVING
ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES
REGION DURING THE DAY THURSDAY. AT THE SURFACE...AN AREA OF LOW
BAROMETRIC PRESSURE IS EXPECTED TO DEVELOP ACROSS THE NORTHERN
PLAINS AND SOUTH CENTRAL CANADA AHEAD OF THE APPROACHING SHORT
WAVE TONIGHT...WITH THIS SURFACE LOW THEN EXPECTED TO MOVE
EAST/NORTHEAST INTO THE GREAT LAKES REGION AND SOUTHEASTERN CANADA
BY 00Z FRIDAY. AS A RESULT...THE WARM FRONT / STATIONARY BOUNDARY
CURRENTLY EXTENDING FROM WESTERN NEBRASKA INTO SOUTH CENTRAL SOUTH
DAKOTA WILL MOVE EAST/SOUTHEAST AS A COLD FRONT ACROSS OUR REGION
THIS EVENING INTO TOMORROW...WITH THIS BAROCLINIC ZONE EXPECTED TO
CLEAR MUCH OF OUR CWA BY 06Z TONIGHT. AN AREA OF HIGH BAROMETRIC
PRESSURE IS THEN EXPECTED TO MOVE INTO OUR AREA POST-FROPA DURING
THE DAY THURSDAY.

LOWER TROPOSPHERIC CONVERGENCE AND RESULTANT LIFT ALONG THE LOWER
TROPOSPHERIC BAROCLINIC ZONE APPEAR AS THROUGH THEY WILL BE STRONG
ENOUGH TO OVERCOME WHAT LITTLE CIN WILL BE IN EXISTENCE ACROSS THE
AREA AROUND 00Z THIS EVENING. AS A RESULT...QPF FIELDS FROM THE
NAM...OPERATIONAL GFS...EC AND SREF-MEAN...AS WELL AS SIMULATED
REFLECTIVITY FROM THE 1KM WRF-NMM...1KM WRF-ARW AND HRRR ALL
SUGGEST ISOLATED TO PERHAPS SCATTERED CONVECTION WILL DEVELOP
ALONG THE BAROCLINIC ZONE ACROSS OUR CWA AROUND 00Z...PERHAPS AS
EARLY AS 23Z. THESE DATA DO NOT SUGGEST THE CONVECTION WILL BE
OVERLY WIDESPREAD ...PRIMARILY BECAUSE THE UPPER TROPOSPHERIC
SHORT WAVE AND THE BULK OF SYNOPTIC-SCALE OMEGA WILL REMAIN NORTH
OF OUR AREA...BUT IT CERTAINLY APPEARS HIT AND MISS CONVECTIVE
ACTIVITY WILL BE NOTED ACROSS PORTIONS OF THE AREA LATER THIS
EVENING. HEADING INTO THE OVERNIGHT HOURS...SOME SETS OF GUIDANCE
ALSO SUGGEST PRECIPITATION COULD INCREASE IN SPATIAL COVERAGE
PRIMARILY ACROSS OUR SOUTH/SOUTHEAST AS A SMALL-SCALE PERTURBATION
DEVELOPS OVER NORTHERN KANSAS...SOUTH OF THE PRIMARY UPPER
TROPOSPHERIC SHORT WAVE. GIVEN ALL THIS...WENT AHEAD ~20% POPS
ALONG THE BAROCLINIC ZONE STARTING AT 23Z THIS EVENING...WITH POPS
THEN INCREASING TO AROUND 70% ACROSS OUR SOUTH/SOUTHEASTERN CWA
00-06Z. POPS ARE THEN TAPERED OFF TO NEAR ZERO HEADING INTO THE
DAY THURSDAY.

ENHANCED LOWER TROPOSPHERIC MOISTURE...WITH SURFACE DEW POINT
READINGS NEAR 60...ALONG WITH INCREASING UPPER TROPOSPHERIC LAPSE
RATES AS THE SHORT WAVE BRUSHES OUR AREA TO THE NORTH...SHOULD
PROMOTE RESPECTABLE POTENTIAL ENERGY ACROSS THE AREA THROUGH THIS
EVENING...WITH GUIDANCE SUGGESTING 0-1KM MLCAPE VALUES OF 2500 TO
NEAR 3000J/KG WILL BE COMMON ACROSS THE AREA. DEEP LAYER BULK
SHEAR VALUES OF ~25KTS ARE ALSO EXPECTED ACROSS THE REGION THIS
EVENING. GIVEN ALL THIS...IT CERTAINLY SEEMS POSSIBLE A FEW OF THE
UPDRAFTS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG
THUNDERSTORM WIND GUSTS AND WILL CONTINUE SUCH WORDING IN THE HWO.

ALTHOUGH THE LOWER TROPOSPHERIC BAROCLINIC ZONE WILL CLEAR THE
AREA TONIGHT...A TRULY COOLER LOWER TROPOSPHERIC AIR MASS WILL NOT
LIKELY INFILTRATE OUR AREA UNTIL THE DAY THURSDAY. AS A
RESULT...SIMILAR TEMPERATURE READINGS SHOULD BE REALIZED TONIGHT
WHEN COMPARED TO EARLY THIS MORNING...WITH OVERNIGHT LOW
TEMPERATURES IN THE 50S FORECAST FOR THE MOST PART TONIGHT. THE
INFILTRATION OF A COOLER LOWER TROPOSPHERIC AIR MASS WILL THEN
PROMOTE COOLER TEMPERATURE READINGS ON THURSDAY WHEN COMPARED TO
TODAY...WITH THURSDAY AFTERNOON HIGHS IN THE 70S CURRENTLY
FORECAST.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 346 PM CDT WED JUN 11 2014

PRIMARY FORECAST CONCERN IN THE LONG TERM REMAINS WITH PERIODIC
THUNDERSTORM CHANCES.

NOT A LOT OF CHANGES NEEDED/MADE TO THE FORECAST FOR THE START OF
THE LONG TERM PERIOD...WITH IT REMAINING DRY DURING THE THURSDAY
NIGHT/FRIDAY TIME FRAME. MODELS REMAIN IN GOOD AGREEMENT SHOWING
NORTHWESTERLY FLOW IN PLACE IN UPPER LEVELS OVER THE PLAINS...SET
UP BETWEEN LOW PRESSURE/TROUGH AXIS MOVING INTO THE GREAT
LAKES/MIDWEST REGIONS...AND A RIDGE AXIS EXTENDING NORTH THROUGH
THE ROCKIES FROM HIGH PRESSURE OVER MEXICO. ANOTHER LOW PRESSURE
LOOKS TO BE MAKING ITS WAY ONTO THE PAC NW COAST. THROUGH THE
OVERNIGHT HOURS AND FRIDAY...THESE FEATURES SLIDE EAST...WITH THE
RIDGE AXIS MOVING RIGHT THROUGH THE CWA...ENDING UP TO THE EAST BY
FRIDAY EVENING. AT THE SURFACE...HIGH PRESSURE DOMINATES THE
PATTERN ON THURSDAY NIGHT
...WITH CONTINUED LIGHTER NE/E WINDS...BEFORE SLIDING OFF TO THE
EAST FRIDAY...WITH STRONGER SOUTHERLY WINDS RETURNING BY FRIDAY
AFTERNOON AS LOW PRESSURE DEEPENS TO THE WEST. STILL LOOKING AT A
REBOUND IN TEMPS FOR FRIDAY CLOSER TO NORMAL...WITH NEAR 80 IN THE
EAST TO MID 80S IN THE WEST.

LATE FRIDAY NIGHT INTO SUNDAY MORNING IS THE PERIOD WITH THE NEXT
BEST CHANCES FOR THUNDERSTORMS...MAINLY LATE SATURDAY AFTERNOON
INTO THE EVENING/OVERNIGHT PERIOD. FRIDAY NIGHT...MODELS ARE
SHOWING THAT ABOVE MENTIONED UPPER LEVEL LOW OVER THE PAC NW
HAVING SHIFTED EAST IN CENTRAL/ERN PORTIONS OF THE
MONTANA/CANADIAN BORDER. A PIECE OF SHORTWAVE ENERGY EJECTED OUT
AHEAD OF THE MAIN TROUGH AXIS LOOKS TO MOVE THROUGH THE
REGION...WITH AN 50-ISH+ KT LLJ IN PLACE. SOME MODELS SHOWING THE
POTENTIAL FOR THE DEVELOPMENT OF SOME THUNDERSTORMS...BUT NOT ALL
ARE IN AGREEMENT /THE EC IS DRY/...SHOWING THE AREA CAPPED WITH
BETTER CHANCES FURTHER WEST AND NORTH OF THE CWA...ALONG THE
BETTER CONVERGENCE ZONES OF THE LLJ. CANT COMPLETELY RULE OUT AT
LEAST SOME SCATTERED ACTIVITY...SO HAVE A SLIGHT CHANCE MENTION
GOING AFTER 06Z. IF STORMS DO DEVELOP...THEY COULD LINGER INTO THE
MORNING HOURS...BUT WOULD EVENTUALLY PUSH OFF TO THE EAST. THE
MAIN FOCUS THROUGH THIS PERIOD LIES WITH ANOTHER SURFACE COLD
FRONT/DRY LINE APPROACHING FROM THE NW/W. THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE IN THE AFTERNOON/PERHAPS EARLY
EVENING...DEPENDING ON CAPPING...BEFORE CONTINUING ITS TREK E/SE
THROUGH THE REGION. WILL CONTINUE TO NEED TO KEEP AN EYE ON THIS
PERIOD FOR SEVERE WEATHER...WITH MODELS SHOWING A GOOD COMBO OF
INSTABILITY/SHEAR. WILL SEE HOW THINGS TREND IN COMING MODEL RUNS.
THINKING THAT ANY LINGERING ACTIVITY INTO SUNDAY WOULD MOVE EAST
OUT OF THE BY BY LATE MORNING/MIDDAY...LEAVING THE REST OF THE DAY
DRY. AS FAR AS TEMPS GO...HIGHS ON SAT AHEAD OF THE FRONT LOOK TO
REACH INTO THE MID 80S TO NEAR 90...WITH A SLIGHT COOL DOWN ON
SUNDAY BEHIND THE FRONT FROM NEAR 80 NORTH TO MID 80S SOUTH.

MONDAY THROUGH WEDNESDAY...STILL SEEING THE POTENTIAL FOR
THUNDERSTORM CHANCES...WITH A GENERALLY ZONAL PATTERN IN PLACE IN
THE UPPER LEVELS ACROSS THE REGION...AND PERIODIC DISTURBANCES
MOVING THROUGH. LOT OF UNCERTAINTY WITH TIMING/LOCATION THIS FAR
OUT...SO KEPT POPS LOW...HARD TO HAVE MUCH CONFIDENCE. HIGHS LOOK
TO BE FAIRLY SIMILAR...GENERALLY RANGING FROM NEAR 80 IN THE NORTH
TO MID/UPPER 80S IN THE SOUTH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 640 PM CDT WED JUN 11 2014

THUNDERSTORMS ARE BEGINNING TO DEVELOP NEAR KGRI. AT 645 PM
CDT...A COLD FRONT EXTENDED FROM JUST SOUTH OF SAINT PAUL TO NEAR
WOOD RIVER...AND OFF TO THE SOUTHWEST FROM THERE. THE FIRST ECHO
ON RADAR IS DUE NORTH OF KGRI...JUST NORTH OF ST LIBORY.
ADDITIONAL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG THE BOUNDARY
OVER THE NEXT FEW HOURS AND WILL CERTAINLY BE IN THE KGRI VICINITY
THROUGH AROUND 10 PM...AT WHICH POINT THEY SHOULD ALL HAVE PASSED
OFF TO THE SOUTHEAST. WILL HAVE TO WATCH OUT FOR THE POSSIBILITY
OF SEVERE THUNDERSTORMS THROUGH 10 PM AT KGRI. THE WIND WILL TURN
TO THE NORTH BEHIND THE FRONT BY 01Z TO 02Z. THE WIND WILL REMAIN
OUT OF THE NORTH THROUGH THE REMAINDER OF THE TAF VALID. PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
LONG TERM...ADO
AVIATION...WESELY
Hazardous weather outlook, Jun 11, 2:24 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT WED JUN 11 2014

NEZ060-121200-
DAWSON-
324 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DAWSON COUNTY IN SOUTH
CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...STARTING
PRIMARILY AFTER 6 PM CDT AND CONTINUING INTO THE OVERNIGHT HOURS.
STRONG TO SEVERE STORMS WILL BE POSSIBLE BETWEEN 6 AND 10 PM
CDT...WITH HAIL UP TO THE SIZE OF A GOLFBALL AND THUNDERSTORM WIND
GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS.

MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE PLATTE RIVER
THROUGH WEST-CENTRAL DAWSON COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE PLATTE RIVER
THROUGH WEST-CENTRAL DAWSON COUNTY DURING THE DAY THURSDAY.

OFF AND ON THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA LATE
FRIDAY NIGHT THROUGH TUESDAY. AT THIS TIME...IT APPEARS THE BEST
CHANCE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR LATE
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 AND 10 PM CDT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ039>041-046>049-061>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-GOSPER-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
324 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...STARTING
PRIMARILY AFTER 6 PM CDT AND CONTINUING INTO THE OVERNIGHT HOURS.
STRONG TO SEVERE STORMS WILL BE POSSIBLE BETWEEN 6 AND 10 PM
CDT...WITH HAIL UP TO THE SIZE OF A GOLFBALL AND THUNDERSTORM WIND
GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OFF AND ON THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA LATE
FRIDAY NIGHT THROUGH TUESDAY. AT THIS TIME...IT APPEARS THE BEST
CHANCE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR LATE
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 AND 10 PM CDT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/ADO

In the hours before

Special weather statement, Jun 11, 6:29 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT WED JUN 11 2014

NEZ062-075-076-085-120100-
HALL NE-CLAY NE-WEBSTER NE-ADAMS NE-
729 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTHEASTERN
WEBSTER...ADAMS AND NORTHWESTERN CLAY COUNTIES UNTIL 800 PM CDT...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HANSEN TO NEAR ROSELAND...
AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HASTINGS...BLUE HILL...JUNIATA...GLENVIL...BLADEN...ROSELAND...
HOLSTEIN...TRUMBULL...INLAND...AYR...PROSSER...HANSEN AND ROSEMONT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4069 9807 4026 9833 4036 9872 4070 9859
TIME...MOT...LOC 0029Z 280DEG 28KT 4067 9836 4041 9857

ADO

The radar

The Grand Island radar (KUEX), 35 km away, was scanning. The volume nearest the first event began at 00:33 UTC.

Open the radar archive at this moment

Event by event

13 hail. Local standard time, as filed.

Hail, Adams

When
June 11, 6:32 PM CST
Where
Adams County, 4 mi NNE of Juniata
Measured
1 in hail
Reported by
Public
Coordinates
40.633, -98.491

Hail, Adams

When
June 11, 6:40 PM CST
Where
Adams County, Juniata
Measured
1 in hail
Reported by
Public
Coordinates
40.580, -98.520

Hail, Adams

When
June 11, 6:45 PM CST
Where
Adams County, 2 mi NE of Juniata
Measured
1.25 in hail
Property damage
$3,000
Reported by
NWS Employee
Coordinates
40.600, -98.493

Hail, Adams

When
June 11, 6:50 PM CST
Where
Adams County, 4 mi N of Hastings
Measured
1.25 in hail
Property damage
$3,000
Reported by
Official NWS Observations
Coordinates
40.638, -98.380

This hail fell at NWS office north of Hastings.

Hail, Hall

When
June 11, 7:00 PM CST
Where
Hall County, 2.07 mi S of Doniphan
Measured
1.25 in hail
Property damage
$3,000
Reported by
Public
Coordinates
40.740, -98.370

Hail, Webster

When
June 11, 7:05 PM CST
Where
Webster County, 4 mi SW of Blue Hill
Measured
1.5 in hail
Property damage
$25,000
Crop damage
$3.0 million
Reported by
COOP Observer
Coordinates
40.289, -98.504

Hail, Hamilton

When
June 11, 7:19 PM CST
Where
Hamilton County, 4 mi N of Aurora
Measured
1.5 in hail
Property damage
$25,000
Crop damage
$3.0 million
Reported by
COOP Observer
Coordinates
40.928, -98.000

Hail, Webster

When
June 11, 7:25 PM CST
Where
Webster County, 6 mi NNE of Red Cloud
Measured
2 in hail
Property damage
$50,000
Crop damage
$3.0 million
Reported by
Public
Coordinates
40.180, -98.487

Hail, Webster

When
June 11, 7:31 PM CST
Where
Webster County, Red Cloud
Measured
1.75 in hail
Property damage
$25,000
Crop damage
$3.0 million
Reported by
Fire Department/Rescue
Coordinates
40.100, -98.530

Hail, Webster

When
June 11, 7:31 PM CST
Where
Webster County, 1 mi N of Red Cloud
Measured
2.5 in hail
Property damage
$75,000
Crop damage
$4.0 million
Reported by
State Official
Coordinates
40.114, -98.530

Hail, Hamilton

When
June 11, 7:35 PM CST
Where
Hamilton County, 4 mi N of Hampton
Measured
1 in hail
Reported by
Public
Coordinates
40.928, -97.900

Hail, York

When
June 11, 7:47 PM CST
Where
York County, 6 mi N of Bradshaw
Measured
1.5 in hail
Property damage
$25,000
Crop damage
$1.0 million
Reported by
Public
Coordinates
40.967, -97.730

Hail, York

When
June 11, 8:00 PM CST
Where
York County, Benedict
Measured
0.88 in hail
Reported by
Public
Coordinates
41.000, -97.620

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519646, 519647, 519648, 519649, 519650, 519651, 519652, 519653, 519654, 519655, 519656, 519657, 519658.